California, 2007

Heavy Snow in California, February 25 to 26, 2007

February 25 to 26, 2007 · NWS EKA · 1 event in 1 county or zone

Snow amounts up to 8 inches overnight on Februrary 25 occured at elelvations as low as 2700 feet. Certain sections of highways were impacted throughout northwestern California.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EKA wrote it up.

Snow amounts up to 8 inches overnight on Februrary 25 occured at elelvations as low as 2700 feet. Certain sections of highways were impacted throughout northwestern California.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before the first event at Feb 25, 3:37 PM PST, 2 hours 23 minutes earlier.

Area forecast discussion, Feb 25, 3:37 PM PST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
337 PM PST SUN FEB 25 2007

.SYNOPSIS...SHOWERS WILL CONTINUE TO PUSH ASHORE TONIGHT AND MONDAY
AS A COLD UPPER LEVEL TROUGH REMAINS ENTRENCHED OVER NW CALIFORNIA.
A LOW PRESSURE SYSTEM CURRENTLY OFF THE BRITISH COLUMBIA COAST WILL
PUSH SOUTH AND BRING AN INCREASE IN SHOWER ACTIVITY...ALONG WITH
SLIGHTLY LOWER SNOW LEVELS...MONDAY NIGHT AND TUESDAY. AS THE UPPER
TROUGH PUSHES SOUTHEAST THROUGH THE END OF THE WEEK SNOW LEVELS WILL
RISE AS A SERIES OF WEAK DISTURBANCES APPROACH THE AREA FROM THE NW.

&&

.DISCUSSION...SHOWERS CONTINUE TO PUSH ASHORE THIS AFTERNOON...AND
APPEAR TO BE TAPERING ONLY SLIGHTLY IN COVERAGE AND INTESITY. AS THE
UPPER JET WEAKENS AND PUSHES NORTH AND DAYTIME HEATING BECOMES LESS
OF A PLAYER...EXPECT THE TREND WILL BE FOR ADDITIONAL WEAKENING THIS
EVENING. BUT MODELS ARE SUGGESTING ANOTHER SHORT WAVE AT THE NOSE OF
A CYCLONICALLY CURVED UPPER JET ROTATING THROUGH THE AREA MONDAY
MORNING...WHICH SHOULD HELP REINFORCE SHOWER ACTIVITY LATER TONIGHT
THROUGH MONDAY MORNING...WHILE SNOW LEVELS REMAIN RATHER LOW. WHILE
RAWS STATIONS HAVE WARMED TODAY...SHOWERS AT THE COAST CONTINUE TO
BE MIXED WITH SMALL HAIL. SO WE SHOULD SEE SNOW LEVELS SETTLE DOWN
TO 1500 TO 2000 FEET ACROSS ZONES 3 AND 4 THIS EVENING. WITH THE
ONSHORE FLOW PERISISTING...WILL KEEP THE SNOW ADVISORY GOING FOR
ZONE 3 THROUGH NOON MONDAY...WITH EMPHASIS ON ACCUMULATIONS MAINLY
ABOVE 2000 FEET.

THE NEXT STRONG UPPER WAVE WILL ROTATE SOUTH AROUND THE WEST COAST
TROUGH LATE MONDAY...AS SNOW LEVELS REMAIN LOW OVER NW CA. SNOWFALL
SHOULD INCREASE SUBSTANTIALLY ACROSS THE AREA MONDAY EVENING...AND
THEN AGAIN ON TUESDAY. A STRONG SHORT WAVE PUSHING IN AROUND 00Z
TUESDAY...WILL BE FOLLOWED BY A 997MB LOW PUSHING SOUTH ALONG THE
OREGON COAST AND THEN INLAND OVER CAPE BLANCO BY LATE TUESDAAY.
THROUGHOUT THE NEXT 48 HOURS THE LATEST GFS KEEPS 700MB TEMPS IN THE
-14 DEG RANGE...WITH 850MB TEMPS FALLING SLIGHTLY TO AROUND -4 DEG.
SO SNOW LEVELS SHOULD REMAIN IN THE 1000-2000 FOOT RANGE ACROSS THE
AREA THROUGH TUESDAY.

AS THE UPPER TROUGH FINALLY PUSHES EAST THE GUIDANCE BEGINS TO
DIVERGE...BUT DOES NOT SUPPORT A STRONG RIDGE OVER THE NE PACIFIC.
LATEST RUNS OF THE GFS CONTINUE TO BRING A SERIES OF WAVES OUT OF
THE NW AND ACROSS NW CA AND THE PACIFIC NW. SO LIGHT RAIN AND HIGHER
ELEVATION SNOW LOOKS LIKELY TO CONTINUE ON AND OFF THROUGH NEXT
WEEKEND ACROSS ZONES 1-3...WITH LOWER CHANCES FARTHER SOUTH AND EAST
ACROSS ZONES 4 AND 76.

TJADEN

&&

.AVIATION...25/18UTC TAF CYCLE...PLENTY OF COLD SECTOR SHOWERS (AND
VCSH). A FEW CELLS CONTAINED GRAUPEL...ICE PELLETS AND/OR LIGHTNING
ACROSS NEAR THE COAST. HOWEVER...MAINLY VFR CIGS WITH LOCAL 4-5SM
VSBY AND G25KT IN STRONGER SHOWERS. INLAND...HAVE FLIGHT HAZARDS
WITH 1/2SM TO 2SM +SHSN INLAND ABOVE 2000FT. MJV

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
SNOW ADVISORY CAZ003 FOR TONIGHT THROUGH NOON MONDAY.
WINTER STORM  WATCH MONDAY NIGHT AND TUESDAY.
HAZARDOUS SEAS WARNING PT ST GEORGE TO PT ARENA OUT 60NM.
SMALL CRAFT ADVISORY FOR WIND PT ST GEORGE TO PT ARENA OUT 60 NM.
HIGH SURF WARNING CAZ001 UNTIL 6PM TONIGHT.
HIGH SURF ADVISORY CAZ001 6PM TONIGHT - 6AM MONDAY.
HIGH SURF ADVISORY CAZ002 UNTIL 6AM MONDAY.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Feb 25, 3:58 PM PST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
358 PM PST SUN FEB 25 2007

CAZ001-002-270000-
REDWOOD COAST-MENDOCINO COAST-
358 PM PST SUN FEB 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
A HIGH SURF WARNING IS IN EFFECT THROUGH 6PM AT THE REDWOOD COAST.
A HIGH SURF ADVISORY IS IN EFFECT FROM 6PM TONIGHT THROUGH 6AM
MONDAY AT THE REDWOOD COAST.
A HIGH SURF ADVISORY IS IN EFFECTALONG THE MENDOCINO COAST
THROUGH 6AM MONDAY.

SHOWERS WILL CONTINUE THROUGH TONIGHT AND WILL BE MIXED AT TIMES
WITH SMALL HAIL...MAKING DRIVING POTENTIALLY DANGEROUS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SHOWERS MIXED WITH SMALL HAIL WILL CONTINUE THROUGH TUESDAY...MAKING
TRAVEL POTENTIALLY DANGEROUS. OTHERWISE NO HAZARDOUS WEATHER IS
EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL WITH REPORTS OF ANY SIGNFICANT
WEATHER.

CAZ003-004-076-270000-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
358 PM PST SUN FEB 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
A SNOW ADVISORY REMAINS IN EFFECT TONIGHT FOR THE NORTH COAST
INTERRIOR FOR 2 TO 5 INCHES OF SNOW ABOVE 2000 FEET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE SNOW ADVISORY REMAINS IN EFFECT ABOVE 2000 FEET FOR THE NORTH
COAST INTERIOR THROUGH NOON MONDAY. A WINTER STORM WATCH IS IN
EFFECT FOR MONDAY NIGHT AND TUESDAY FOR THE NORTH COAST
INTERIOR...UPPER TRINITY RIVER...AND MENDOCINO INTERIOR ZONES.

OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL WITH REPORTS OF ANY SIGNFICANT
WEATHER.

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, Upper Trinity River

When
February 25, 6:00 PM PST to February 26, 6:00 AM PST
Where
Upper Trinity River forecast zone
Reported by
Trained Spotter

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2007Every state in 2007This day in weather historyWarnings in California, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23803.